Posted by Vincent_QC on November 30, 2008, at 11:53:55
In reply to Re: Fastest acting sleeping drug..? » cactus, posted by yxibow on November 28, 2008, at 3:39:27
> > for me it's halcion (triazolam) then mogadon (nitrazepam) and even though valium is not a sleep aid as such, it's pretty quick and helps with sleep. I found zopiclone, zoldipem, seroquel and clonazepam take quite a bit longer.
> temazepam (Restoril), a sleep agent, is a metabolite of Valium.
All of these drugs are from the benzo familly or metabolite of some of them. They only keep the metabolite who have more hypnotic proprieties...but they are not a good solution for insomnia cause after 1 week or 2, they already begin to loose their efficiency and you will endup with a more bad insomnia problem.
My experience make more sense if you use Trazodone (Desyrel) or Remeron (mirtazipine), because they don't loose their sedative effects and they also have some antidepressants action as well...IF you are under a MAOI like Nardil or Parnate, avoid Remeron because he act on the "NE" receptors so it's possible to have a hypersensitive crisis... just ask for Trazodone (Desyrel) drug...it come in a pill that you can split in 2 on one side and 3 on the other one....very srange form of pill to be honnest...lol You can have to adjust the dose on 2 or 3 days and it's possible to feel a little bit the hunghover feeling the morning after, but that's not permanent, this effect fade away fast.
Try to avoid all the "Z" drugs deriative from anxiolytics drugs, the ones I mention under this:
Zaleplon (Sonata), stay just 2 hours in the system...fast acting but if you wake up often in the midle of the night, you will not be able to sleep again without taking another one...Very ADDICTIVE .
Zolpidem (Ambien, Stilnoct), also stay only 2 hours in the blood...very addictive as well.
Zopiclone (Zimovane, Imovane), stay more than 5-6 hours in the blood. Slow onset of action, not very good because you will be a lot tired the day after...very addictive too...
Eszopiclone (Lunesta), stay 6 hours in the blood, also not very good for the hunghover feeling the day after....very addictive...
Trust me, I don't want to make a bad reputation of the "Non-benzodiazepines" deriative drugs, or even the benzodiazepines themself...
I'm on 20 mg/day of valium now, sometimes 25 mg...especially since I begin the Nardil this week...
The main problem with these drugs, is that the brains became addicted fast and the powerfull anxiolytic and sedative effect faded away very fast...
I think it's related with the gaba receptors...and how the benzo act on them. They block a sodium channel related to the gaba, well I think...not sure at 100%...After a while, the structure of the gaba receptor change and the benzo just stop working, so you need more of them to have the same effect. When you reach the point of the no limit return, your brains are totally changes and no benzodiazepines are able to change that and give to you again a relief of your insomnia or anxiety.
Some people here can argue with me on that, and say that non-benzodiazepines sleep aid are not addictive at all, especially when you never had a addiction problem to drugs or alcohol...but that's completly false. IF someone tell you this, it's probably because he's addicted himself on that drug.
I try several times to stop the valium or rivotril pills that I take since 2005...but I fail each time... I just succed to switch from Rivotril 8mg/day (equivalent to 160mg/day of Valium) to a low Valium dose of 20 mg/day, that's the best I can give for now...It's so freaking out to be addicted to something who is not working anymore, and it's also a lot frustrating...
For an example, I always stop cold turkey my antidepressants, anticonvulsives (Gabapentin, lyrica)and the antipsychotics pills I try, even after 3 months on them. The last one I stop was the Cipralex (Lexapro, escitalopram), 20 mg/day and I had no withdrawl effects...maybe just 2 days with a strange feeling...but that's nothing if I compare this with the times I try to stop cold turkey my Valium pills... Just switch from a benzo to another one is something really difficult.
Anyway i'm off the topic again... it was just my recommandation...
Ho and I don't recommended the Seroquel as well...because it cause to many side effects. It's a powerfull drug, too much often give as a sleep aid and to calm people at the hospital, but that's not good at all. If you want to feel like a zombie it's your choice, but I will completly forget it.